Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 12.08.2010
From: Michelle Barson

Subject: prednisolone

Hi All

Just wondered if anyone could help, I take methotrexate 20mg weekly and folic acid plus plaquenil daily. I have been feeling really unwell the past week but thought it was bad fatigue. I have two young sons and we went to butlins and a day out and afterwards I was totally washed out to the point I felt ill and bedridden. I have been to my GP today who says I am severely depressed and wanted to start me on anti-depressants but I said I wasn't keen but she also prescirbed prednisolone which she said should help with my joint pain and also prescribed tamazepam to help me sleep.

I feel quite agitated and hypertensive at night and cant seem to rest.

I have looked at the side effects of the prednisolone and it said swollen face, do any of you take prednisolone and do you have any side effects. Can I just take this as and when needed of will this phase just pass,I have felt quite well up to now, could I be having a flare-up?

I have no intention of taking the tamazepam either

Any advice greatly appreciated
reply | back to forum

Date: 12.08.2010
From: paul

Subject: Re: prednisolone

Prednisolone is a steriod, one of the side effects is the puffy face.. i have it and hate it and even though i refuse to take the drug anymore as it made me put on lots of weight and i am struggling to lose the puffy face it just will not go.

I also found the drug didn't really work for me but each person is different.. it works for some and not for others.
You should start with a low dose and work up to the required dose, when coming off the drug you need to do so slowly say 5mg at a time each week.

My cat pearl takes it also 10mg a day for her very rare paw condition, she's put on a lot of weight too and is always hungry...LOL

I was also placed on anti-depressant but to help me sleep as i spent about 6 months without much.. been a lifesaver, one tablet and i'm gone till the morning. I take Amitriplyne (spelt it wrong sorry).

Anyway i would give it a try, its all about managing your quality of life.

Good luck

Paul
reply | back to forum

Date: 13.08.2010
From: Jo

Subject: Re: prednisolone

Hi. I have RA and have been taking prednisolone for approx 6 years. It's a wonder drug for me! Ok yes there are long term side effects but who cares when it makes you feel better! And yes it does make you more hungry hence the weight gain but you can control that and make sure you don't eat too much. I am currently on 4mg daily and slowly reducing it to 3mg. I was on 10mg daily at one point but that was when I was in a lot of pain. If it's any consolation I weigh 9st 11lb and am 5'3". I've never gone over 10st 7 and my face isn't too bad!

I would suggest you go on a low dose ie 2.5mg and see how you feel. Whatever you do, don't stop it. You will gradually need to reduce your dose if you're on it long term.

I am also taking 25mg of leflonomide daily and 200mg of ibuprofen.
reply | back to forum

Date: 13.08.2010
From: Michelle

Subject: Re: prednisolone

Thanks for your replies. I didn't take any of the medication prescribed yesterday and actually dont feel too bad this morning a lot better than yesterday. I think I will see how today goes after being active a bit. My GP prescribed 6 tablets each day which would be 15mg, this seems really high to me. I feel reluctant to take these as it is my GP who has prescribed them and I dont have a great deal of faith in them as they delayed me getting diagnosed passing my condition off as morton's neuromas in my feet for which I had endless treatment for! after much pressing from myself indicating I think I have RA I eventually got referred to rheumy! I have a nurse specialist appt on 2 sept will probably speak to them about it if no better could always call them before

Thanks again
reply | back to forum

Date: 14.08.2010
From: davina

Subject: Re: prednisolone

Hi there i am on this steroid and am now on 15mg was on 20 for about 2 months and next week reducing to 12.5mg. i will be seeing my rheumy on 20th sep to get other drugs as last appointment i was pregnant and they didn't want to give me another drug. i have since had a miscarriage and in lots of pain again so dropping to 12.5mg next week may not happen as i don't want to be in pain and try to look after my 14month old son.

i'm also on tramadol and co-codamal
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

1+8=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board